Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 20, 2021, 2:20 PM EDT for Miami-Dade County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 20, 2021, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS82 KMFL 201820 SPSMFL Special Weather Statement National Weather Service Miami FL 220 PM EDT Tue Jul 20 2021 FLZ071-073-201900- Inland Broward County FL-Inland Miami-Dade County FL- 220 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 300 PM EDT... * At 219 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Miccosukee Resort, or 14 miles north of The Redland, moving north at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... The Redland, Intersection Krome And Kendall Drive, Miccosukee Resort, The Hammocks and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2557 8048 2562 8074 2596 8070 2594 8040 TIME...MOT...LOC 1819Z 189DEG 7KT 2574 8058 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:25 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 20, 1:25 PM EDT, 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 125 PM EDT Tue Jul 20 2021 .AVIATION(18Z TAFS)... MVFR to VFR conditions continue where showers and thunderstorms persist, generally toward PBI and APF into this afternoon, otherwise VFR ceilings prevail. Expect most convection to dissipate late this afternoon. Light southeasterly winds expected through the TAF period, with another day of showers and thunderstorms developing along the southeast coast just prior to daybreak Wednesday and persisting north along the eastern coast through the afternoon. && .PREV DISCUSSION... (Issued 959 AM EDT Tue Jul 20 2021) UPDATE... Increased moisture continues to advect into the region with winds becoming more southerly. Isolated to scattered showers have been occurring over the Atlantic waters and the east coast. Overall flow pattern will focus storms over northern portions of the CWA this afternoon. With more moisture higher coverage then the previous few days. The main impacts will be lightning, locally heavy rainfall and gusty winds. Locally heavy rainfall with repeated rounds of storms may lead to flooding concerns for localized areas. No major changes to the forecast this morning. High temperatures today will be in the low to mid 90s with heat indices will be in the 100-107 range today with highest values over the interior. PREV DISCUSSION... (Issued 354 AM EDT Tue Jul 20 2021) SHORT TERM... Today through Wednesday... Models depict high pressure centered over the western Atlantic gradually migrating south and through the Bahamas today. Meanwhile, a trough lingers over the SE CONUS with an associated sfc front extending from LA to NC. In the tropics, a tropical disturbance over the Central Caribbean Sea is expected to travel west northwest and into the west Caribbean Sea today. Moisture associated with this feature should bring an increase in moisture over SoFlo for the next couple of days. The overall synoptic pattern will keep general flow from the SSE across the area today, further enhancing moisture advection. PWAT values should be around 2 inches by this afternoon, with scattered to numerous showers and thunderstorms favoring the western half of the CWA. For Wednesday, model solutions are in fair agreement in having the trough/front complex over the SE CONUS drifting further south, which in turn will push the sfc ridge right over SoFlo. This will result in veering mid level winds to the SW, while flow at the sfc becomes light and variable at times. Thus, sea breeze boundaries may again become focal points for convection during the afternoon hours, with potential for localized heavy rain and flooding, especially over the east coast metro areas. Temperatures remain warm with afternoon highs in the low-mid 90s, and heat index values expected in triple digits each day. LONG TERM... Wednesday Night through Monday... As a mid to upper level impulse lifts out of the northeastern United States, the Bermuda High makes a brief comeback into South Florida on Thursday. With the strengthening of the ridge, an enhanced pressure gradient will allow for winds to strengthen slightly during the day on Thursday. Drier air is advected into South Florida during the day on Thursday, although there will still be enough moisture in the boundary layer and enough insolation to support isolated to scattered POPs throughout South Florida. The greatest coverage for showers and thunderstorms will be across the interior and Lake Okeechobee region as the increased easterly winds should act to move the greatest shower and thunderstorm chances away from the East coast metro areas during the afternoon hours. By Friday, moisture advects back into the region courtesy of a weak surface boundary that moves southwards across the Florida Peninsula. This feature will act to erode the Bermuda High across South Florida and turn prevailing flow across the area southerly/southwesterly. With the increase of moisture in the boundary layer combined with efficient diurnal heating, scattered to numerous showers and thunderstorms are possible on Friday, with the greatest coverage of showers and thunderstorms forecast across northern portions of the CWA and Lake Okeechobee region. Elevated rain chances will continue into the weekend as forecast precipitable water values remain close to 2 inches throughout this period. With southerly/southwesterly flow continuing across the area through the weekend, the greatest coverage of showers and thunderstorms will continue to be across the Lake Okeechobee region and the northern portions of the CWA each afternoon. High temperatures are forecast to be in the upper 80s to lower to mid 90s areawide, with heat indices soaring into the triple digits. AVIATION(06Z TAFS)... Some VCSH possible later this morning, then some MVFR/IFR may affect the Atl terminals this afternoon as showers and thunderstorms develop along the Atlantic coast, mainly after 16Z. Outside of thunderstorm activity, VFR should prevail. MARINE... SSE winds remain in the 10 kt range today, with generally good boating conditions in place. Similar conditions should prevail through much of the forecast period. Only exception will be during thunderstorms, which will bring brief periods of rough seas and gusty winds. BEACHES... The threat of rip currents continues to decrease over the Atlantic beaches, while also remaining low over Gulf Coast beaches during the next several days. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 92 78 91 / 20 50 10 40 West Kendall 78 92 77 91 / 10 50 10 40 Opa-Locka 79 92 78 91 / 20 50 10 50 Homestead 78 91 78 90 / 20 40 10 40 Fort Lauderdale 80 91 79 90 / 20 50 10 40 N Ft Lauderdale 79 90 79 90 / 20 50 10 40 Pembroke Pines 78 91 78 91 / 20 50 10 50 West Palm Beach 78 92 77 91 / 20 60 10 40 Boca Raton 79 92 79 90 / 20 50 10 40 Naples 76 91 76 91 / 20 40 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Hallman Today through Wednesday and Marine...Kelly Wednesday Night through Monday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 20, 9:52 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 952 AM EDT Tue Jul 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 952 AM EDT Tue Jul 20 2021 ...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON... ...LOCALIZED FLOODING POSSIBLE WITH HEAVIEST DOWNPOURS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: scattered to numerous thunderstorms, especially over the east coast metro areas and Lake Okeechobee region. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Wind: A few storms could be strong enough to produce wind gusts up to 45mph. Flooding: Localized flooding is possible with the heaviest downpours, and instances of multiple rounds of heavy rain over the same location. Waterspouts: There is a slight chance of waterspouts over the Atlantic waters this morning then over Lake Okeechobee and Gulf waters this afternoon. Temperature: Apparent temperatures will reach the slight to moderate range, with possible values of 105 to 108 over much of the interior this afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are possible each day, with the greatest coverage expected over the western half of South Florida during the afternoon hours. Heat indices are forecast to climb into the low 100s as the week progresses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 20, 1:51 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Tue Jul 20 2021
FLZ067-068-168-201830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
151 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 230 PM EDT...
* At 150 PM EDT, Doppler radar was tracking a strong thunderstorm
over Palm Beach Gardens, moving north at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
Tequesta, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach,
Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis and
Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2641 8003 2666 8035 2696 8029 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 1750Z 191DEG 26KT 2685 8018
HALLMANSpecial weather statement, Jul 20, 2:20 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 220 PM EDT Tue Jul 20 2021 FLZ071-073-201900- Inland Broward County FL-Inland Miami-Dade County FL- 220 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 300 PM EDT... * At 219 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Miccosukee Resort, or 14 miles north of The Redland, moving north at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... The Redland, Intersection Krome And Kendall Drive, Miccosukee Resort, The Hammocks and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2557 8048 2562 8074 2596 8070 2594 8040 TIME...MOT...LOC 1819Z 189DEG 7KT 2574 8058 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:45 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jul 20, 1:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jul 20, 3:03 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jul 20, 4:04 PM EDT | Flash Flood Warning | MFL | Broward | 99 min |
| Jul 20, 4:37 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 66 min |
| Jul 20, 4:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.